MAUDE Adverse Event Report: CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR, T; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR, T; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MZXT9001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: 3ml syringe.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that a nicu nurse notice that the gauze on the baby's piv site was wet.Upon flushing, the user observed a leak from the max zero extension (15cm set) at the point where the white plastic and clear plastic meet.The user removed the set and continued iv fluids.Soon after the rn started a gentamicin infusion via 3ml syringe mated to max zero extension set (152 cm).Upon flushing the medication, a leak was noted from the connection between the 3ml syringe and the max zero extension set.The user attempted to tighten the connection however it continued to leak with flushing.The customer confirmed that there was no harm to the baby.
 
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported that an (nicu) rn noticed that the gauze on the baby's (piv) site was wet soon after the gentamicin syringe (2ml) infusion was started.Upon flushing the medication bd 3 ml mated to the max zero extension set 152 cm, the user observed a leak from the max zero extension set (15cm) at the point where the white plastic and clear plastic meet.The user tightened the connection, however; it continued to leak with flushing at the spin male luer lock.The user removed the set and continued iv fluids thru the (piv).It was further confirmed during follow up, that there was no patient harm nor impact as a result of this event.(the facility began using mz9267 house wide approximately 1 month.The set was mated to (2 ml) syringe it is connected to the extension tubing (152 cm) which is then connected to the t -connector (15cm) which is connected to the iv catheter).

Brand Name
MICROBORE EXTENSION SET, IV CONNECTOR, T
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9324644
Report Number9616066-2019-03303
Device Sequence Number19486890
Product Code FPA
UDI-Device Identifier10885403240805
UDI-Public10885403240805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMZXT9001
Device Catalogue NumberMZXT9001
Device Lot Number18077561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IV CATHETER; SYR TUBE,8110,8015,(2) FLUSH SYRINGE, TD (B)(6) 2019
Patient Age2 DA
Patient Weight3